U.S. doctors online nowAsk doctors free
Susanville, CA
A 35-year-old male asked:

Two weeks ago i just got done taking antibiotics. i got diarrhea, fever, and rapid heart beat. now i have mucus in stool. every thing else seems fine?

2 doctor answers11 doctors weighed in
Dr. Martin Raff
Infectious Disease 56 years experience
Cl. difficile: This sounds as if you may have antibiotic-associated colitis due to Clostridium difficile. Strongly recommend that you seek medical care ASAP, best from a gastroenterologist or an infectious diseases expert. Do not delay this. You need a diagnosis rapidly because if Cl. difficile this can be very dangerous. Hope this helps.
Dr. Michael Gabor
Diagnostic Radiology 33 years experience
You may: have pseudo membranous colitis due to the antibiotic therapy: the antibiotics wipe out the normal protective bacteria in the colon, allowing colonization and infection by pathologic bacteria. It requires a different antibiotic for treatment. It may become severe so you should seek medical attention as soon as possible.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jun 6, 2018

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.